MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS EXTRACTOR ADAPTER MORELAND; HIP INSTRUMENTS : EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US LPS EXTRACTOR ADAPTER MORELAND; HIP INSTRUMENTS : EXTRACTION INSTRUMENTS
Model Number 2987-72-045
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a distal femoral replacement with the lps system, the trial stem got stuck in the canal.Both threaded instrument options in the set were cross threaded and in need of replacement.A pair of vice grips were used to remove the trial and the procedure continued.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received stating that the instrument didn¿t break, the threads were stripped.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary examination of the reported device event confirmed the reported event.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
LPS EXTRACTOR ADAPTER MORELAND
Common Device Name
HIP INSTRUMENTS : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10733875
Report Number1818910-2020-23291
Device Sequence Number19697052
Product Code HWB
UDI-Device Identifier10603295159162
UDI-Public10603295159162
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2987-72-045
Device Catalogue Number298772045
Device Lot NumberAG2079907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/24/2020
11/02/2020
11/16/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date11/01/2020
11/10/2020
11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1